It’s been a while since I have written. Life has been incredibly busy.
In my last post I had come off Kevzara because of an allergic reaction. After that my rheumatologist put me on Olumiant, a once daily pill similar to Xeljanz. It’s a JAK inhibitor with an added black box warning of deep vein thrombosis and pulmonary embolism, in addition to the typical scary side effects that all the biologics have.
Similar to my experience with Xeljanz I felt some improvement in about 3 weeks. And similar to my experience with Xeljanz that improvement was short lived. I had a UTI, also a common side effect, and had to hold the meds while I took the antibiotics. Also similar to Xeljanz I began holding fluid in my legs. And not just a little fluid. About 8 to 10 pounds heavier with swollen feet and ankles every day. By the end of the day I was loosening my shoe laces to the point where they barely tied.
My rheumatologist said to stay on it. The medicine didn’t say that fluid or weight gain were side effects but that it’s too new of a drug to really know all the side effects. Perfect….
In the meantime I sought the help of a naturopath doctor. In our first 2 hour meeting she looked over some bloodwork I gave her and identified an issue that predisposes me to blood clots. So my rheumatologist was given the same bloodwork and never questioned my elevated homocysteine levels. And is not concerned that the meds have clots as a side effect or just didn’t look at the info I gave her.
That’s the final straw for me. I have failed methotrexate, Xeljanz, Humira, Kevzara and Olumiant. All due to side effects and no benefit.
I told my rheumatologist that I was stopping the meds. The naturopath shipped me a turmeric tincture to start. I’ve been taking turmeric capsules but they’re drug store variety, and not in this strength.
In the 5 days off Olumiant the fluid is almost gone. I started Tumero 10 mg 2X a day on Friday.
I’m hopeful and optimistic that the naturopath will help get to the root cause of my disease and treat it not just my symptoms and suppressing my immune system but bringing it into balance.
I know the answers are out there. It’s time for a change since what I’ve been doing isn’t working.